40 mg of paxil for a year i was taking this, now i have completely stopped for 3 days and i feel like my body is shuting down, what do i do, and can i get through this w/out a doctor?
yea paxil is one of the worst withdrawls to go through you feel like you have the flu.the only thing you can do is try to get a script for xanax,Klonopin,or ativan or some kind of anxiety meds to get you through.when i was coming off them i went to the e.r.because i felt so bad.i told the doc what was up and oddly enough he said he has had other patients that where on paxil come in cause they where withdrawling from it.anyway he gave me a script for ativan and even a scrtipt for vicodin andf man thats what saved me..i hate to tell you it gets worse even after 3 days so if i was you i would heed my advice and get something to get you through it.the e.r.dr told me of all the antidepressants to withdrawal from that paxil is the worse.and you are only on day three i was on my 10 day before i realised i had to do something..i really wish you the best
Paxil has a short half-life and because of this when you come off it you will experience discontinuation syndrome. It might have been better to taper down slowly rather than going directly from 40mg to zero. You have my sympathy as I have experienced this and know how unpleasant it can be. Hang in there, it shouldnt last more than a couple of weeks. Dont be afraid to tell your doctor about this if you feel particularly bad. It is a well known phenomenon now and he should be able to help you with it.
The worse thing I ever did was go cold turkey from 300mg EffexorER (75mg over the recommended highest dose) I felt like death warmed over! This was a long time ago but I'll never forget it. Please consult with your doctor and taper down from these meds. What's the reason you stopped taking them? If it's a financial issue, more than likely your doc has samples to hold you over. If it's because you don't like how they make you feel, ask for a different med or maybe a different dosage. Your doctor is there to help you. Please give him a call.
Good luck to you.
i have been through this and i would ABSOLUTELY NOT go off Paxil cold turkey. And I agree with the other post that said it will get worse. I attempted this and had an actual convulsion while sitting at my kitchen table... which was really frightening since at the time i had a very young child and I was her sole caregiver. I also had 'brain shivers' and the most complete long term despair I had ever felt in my life. Have you left a message with your Dr.? Will he/she call in a temporary refill to your pharmacy until you can have an appointment? Worse case, I would go to the ER and explain the situation. At least get yourself a 14 day supply so that you can wean down. My Dr. also prescribed a different SSRI to ease the effects of discontinuing the Paxil. Let's face it, it's withdrawal... I wish they'd tell the truth about these things. Take care and good luck.
I would suggest getting back on the Paxil soon, it is not good to just stop it, unless you want to stop it but if you do you need to stop slowly, it may make you feel even more depressed and possilibly have suicidal thoughts. You may want to try some Ativan or Klonopin, just a small dose it is addicting, for a short time until you get the Paxil back in your system. The Ativan/Klonopin will help with any withdrawals and the weird feelings you will experience during this time that you are off the Paxil. Please contact your doctor as to how you are feeling you don't need to suffer in silence. Hope this is of some help. Good luck. marjorie zych
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 13 Sep 2009 • 6 answers
Posted 19 Jan 2011 • 6 answers
Posted 30 Apr 2011 • 2 answers
Posted 29 May 2011 • 8 answers
Posted 21 Oct 2011 • 4 answers